MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO FT CATHETER W/SHERLOCK TPS STYLET 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO FT CATHETER W/SHERLOCK TPS STYLET 5F MAXIMAL BARRIER TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reft1120 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "i was assist my new member to insert a picc last friday, she accessed a vein with 21 g needle to brachial vein, vein was collapsed even was right place, she took out the needle right away and noticed needle was split".Additional info.Received 10/06/2021 "patient or insertor were not injured from broken 21g needle.Insertor was successful picc insertion with 2nd attempt , used extra needle 1 3/4" 20g from 1st opened picc tray".
 
Event or Problem Description
It was reported "i was assist my new member to insert a picc last friday , she accessed a vein with 21 g needle to brachial vein , vein was collapsed even was right place, she took out the needle right away and noticed needle was split" additional info.Received 10/06/2021 "patient or insertor were not injured from broken 21g needle.Insertor was successful picc insertion with 2nd attempt , used extra needle 1 3/4" 20g from 1st opened picc tray".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a damaged introducer needle is confirmed but the exact cause remains unknown.Two photo samples of an introducer needle were provided for evaluation.The first image shows the needle on a drape.The luer hub and safety mechanism are shown to be detached from the needle shaft.Blood residue is present on the device.No apparent deformation is visible on the needle shaft.The hub or safety mechanism could not be clearly inspected for the presence of material damage or cracks.Based on the information provided, possible contributing factors include damaged components and use conditions.Since the hub and safety mechanism were observed to be detached from the needle, the complaint is confirmed but the exact cause remains unknown.H3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC SOLO FT CATHETER W/SHERLOCK TPS STYLET 5F MAXIMAL BARRIER TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12705047
Report Number3006260740-2021-04574
Device Sequence Number4103691
Product Code LJS
UDI-Device Identifier00801741034626
UDI-Public(01)00801741034626
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1295108FD
Device Lot NumberREFT1120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown